Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 321, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 30, 2020, 8:19 PM EDT for Taliaferro County, Wilkes County, Georgia. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2020, 8:19 PM EDT (00:19 UTC)
- Expired
- May 1, 2020, 5:17 AM EDT
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Taliaferro County, GA, Wilkes County, GA
The radar
The Robins AFB radar (KJGX), 122 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River near Washington (WTNG1). The gauge peaked at 19.13 ft at Apr 30, 2020, 11:00 PM EDT.
- Action stage
- 16 ft
- Minor stage
- 19 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02193500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
956
WGUS42 KFFC 010019
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
819 PM EDT Thu Apr 30 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Little River near Washington affecting Taliaferro and Wilkes
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC265-317-011418-
/O.NEW.KFFC.FL.W.0321.200501T0019Z-000000T0000Z/
/WTNG1.1.ER.200430T2337Z.200501T0000Z.000000T0000Z.NO/
819 PM EDT Thu Apr 30 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Little River near Washington.
* From this evening until further notice.
* At 8 PM Thursday the stage was 19 feet and rising.
* Flood stage is 19 feet.
* At 19 feet, flood stage is reached. Minor flooding occurs in the
woodlands and fields along the river upstream and downstream from
the gage at Lundberg Road.
&&
LAT...LON 3363 8283 3368 8280 3364 8270 3367 8260
3361 8258 3358 8272
$$1 follow-up statement
099
WGUS82 KFFC 010917
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
517 AM EDT Fri May 1 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Little River near Washington affecting Taliaferro and Wilkes
Counties
GAC265-317-010947-
/O.CAN.KFFC.FL.W.0321.000000T0000Z-200501T0917Z/
/WTNG1.1.ER.200430T2337Z.200501T0330Z.200501T0537Z.NO/
517 AM EDT Fri May 1 2020
The Flood Warning is cancelled for
The Little River near Washington.
* This takes effect immediately.
* At 5 AM Friday the stage was 18.5 feet and falling.
* Flood stage is 19 feet.
* The river will continue to fall.
* At 19 feet...Flood stage is reached. Minor flooding occurs in the
woodlands and fields along the river upstream and downstream from
the gage at Lundberg Road.
&&
LAT...LON 3363 8283 3368 8280 3364 8270 3367 8260
3361 8258 3358 8272
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 30, 7:41 PM EDT, 38 minutes earlier.
Area forecast discussion, Apr 30, 7:41 PM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 741 PM EDT Thu Apr 30 2020 .UPDATE... Overall the short term forecast remains in great shape, as winds are steadily decreasing and low to mid level clouds are diminishing and will continue through the evening hours. Only minor adjustments have been made based on the latest observations and trends. Updated for the 00Z Aviation Discussion. King && .PREV DISCUSSION... /Issued 331 PM EDT Thu Apr 30 2020/ SHORT TERM /Tonight through Friday Night/... No major forecast concerns in the short term period. Widespread, convective clouds associated with mid-level cold air will dissipated after sunset with clear skies expected through Saturday. Another relatively cool day Friday before much warmer temperatures expected. Ready for a nice break from this active pattern. SNELSON LONG TERM /Saturday through Thursday/... Medium-range models in fairly good agreement through the extended forecast period with respect to the large scale pattern, however, that pattern is a relatively flat and progressive pattern and the small scale features vary widely, especially for the latter half of the period as we head into next week. Unfortunately, those smaller scale features are what will determine the placement and timing of the sensible weather. For now a general model blend is likely the best strategy. Went with an NBM initialization resulting in minimal changes from the previous forecast trends. Period starts out with the region under weak upper ridging and warm/dry weather for the weekend. Still looks like chance PoPs work into the far north by Monday, lingering across the north through Tuesday before pushing south and east through the rest of the area Wednesday/Thursday. Models showing sufficient instability for thunder, but too vague to pinpoint any severe weather focus at this time. 20 && .AVIATION... 00Z Update... VFR conditions are expected to persist through the period, as 5-8kft clouds continue to dissipate through the evening hours. Clear skies are then expected throughout the day on Friday. Winds are expected to be W to NW throughout the period, starting out at 9-12 kts before decreasing to 4-8 kts overnight. Winds will increase once again to 9- 12 kts with gusts up to 20 kts after 15Z Friday. //ATL Confidence...00Z Update... High confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 49 72 49 80 / 5 0 0 0 Atlanta 50 72 51 80 / 5 0 0 0 Blairsville 44 65 45 76 / 20 5 0 0 Cartersville 46 72 48 81 / 5 0 0 0 Columbus 51 77 52 84 / 0 0 0 0 Gainesville 49 70 49 79 / 5 0 0 0 Macon 50 75 50 82 / 0 0 0 0 Rome 48 74 48 81 / 5 0 0 0 Peachtree City 48 74 49 82 / 0 0 0 0 Vidalia 54 76 53 82 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON/King LONG TERM....20 AVIATION...King
Hazardous weather outlook, Apr 30, 11:45 AM EDT, 8 hours 34 minutes before
Hazardous Weather Outlook..Updated National Weather Service Peachtree City GA 1145 AM EDT Thu Apr 30 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1145 AM EDT Thu Apr 30 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Thunderstorms will be possible Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:22 PM EDT | River Flood Warning | FFC | Washington, Wilkinson | 15 hr |
| Apr 30, 11:22 PM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 3 days |
| May 1, 12:47 AM EDT | River Flood Warning | FFC | Wilkinson | 13 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.